MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion in the patient's distal posterior tibial (pt) artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.During use, a tear was noted in the working length of the catheter.The turbo elite was removed from the patient, and the procedure was completed using balloons and other devices with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
Patient's date of birth, age unknown.Patient's gender unknown.Patient's weight unknown.Patient's ethnicity/race unknown.Relevant tests/laboratory data unknown.Other relevant history unknown.The device was not returned, thus no investigation could be completed.Since the device was not returned, the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 17jan2023.G3): the device evaluation and investigation were completed (b)(6) 2023.H3): a kink was observed approximately 30 inches from the turbo elite''s distal tip.A breach with broken fibers was confirmed at the location of the kink.Black burn marks were visible on the broken fibers.The outer jacket was melted and wrinkles were present at the location of the breach.H6): historically, the manufacturer has observed this failure when excessive forces are applied to the device''s working length.The device becomes kinked and the broken fibers at the area of the kink produce laser energy, which creates a breach in the outer jacket.This failure has been determined to be a use related failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16096582
Report Number1721279-2023-00004
Device Sequence Number6651689
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)240623(10)FBD22E02A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD22E02A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/SIZE UNKNOWN; GUIDE WIRE MANUFACTURER/SIZE UNKNOWN; INTRODUCER SHEATH MANUFACTURER/SIZE UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown